MAUDE Adverse Event Report: ALPHATEC SPINE INC INVICTUS SINAL FIXATION SYSTEM; TAP, BONE

ALPHATEC SPINE INC INVICTUS SINAL FIXATION SYSTEM; TAP, BONE
Model Number 17109-055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow-up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
The tip of a tap sheared off in the patient's pedicle.It was retrieved from the patient.
 
Additional Manufacturer Narrative
H6.Investigation conclusions: 4307; 61.H10.The tip of the tap was broken within the patient's bone.Although the polyaxial screws are self-tapping, taps may be used during pedicle preparation to facilitate screw insertion.The cannulation of the tap (through hole) is slid over the guidewire after the site has been dilated to the appropriate diameter.The bone is then tapped to the desired depth.Cannulated taps in the set come in 4.5 mm, 5.5mm, 6.5 mm & 7.5 mm and are color coded by diameter.A review of the device history record did not identify any manufacturing or processing-related irregularities.The invictus mis tap was found to be properly manufactured and released in accordance with design specifications.An evaluation found that the distal tip had fractured and became separated from the instrument at a 50mm groove.Physical measurements of the rma tap are nominal.Hardness was also confirmed at 47.2 hrc.This is a case of trying to laterally redirect too heavily with too much tap advancement.Not indicative of driving into hard bone.

Brand Name
INVICTUS SINAL FIXATION SYSTEM
Common Device Name
TAP, BONE
Manufacturer (Section D)
ALPHATEC SPINE INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key14342256
Report Number2027467-2022-00027
Device Sequence Number11944177
Product Code HWX
UDI-Device Identifier00190376192079
UDI-Public(01)00190376192079(10)8289906
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number17109-055
Device Catalogue Number17109-055
Device Lot Number8289906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown